Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 3, 2012, 4:55 PM EDT for Broward County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 4:55 PM EDT (20:55 UTC)
- Expired
- Jul 3, 2012, 5:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 78 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2579 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WWUS82 KMFL 032055 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 455 PM EDT TUE JUL 3 2012 FLZ070-071-032130- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL 455 PM EDT TUE JUL 3 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BROWARD COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 530 PM EDT * AT 454 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...AND MOVING NORTHWEST AT 20 MPH. * THE STORM WILL AFFECT... COLLIER/BROWARD LINE AND ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2608 8105 2625 8102 2623 8072 2599 8085 TIME...MOT...LOC 2055Z 115DEG 17KT 2612 8090 $$ 10
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:43 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 3, 2:43 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 243 PM EDT TUE JUL 3 2012 .SHORT TERM...(TONIGHT-THURSDAY NIGHT) THE LATEST NUMERICAL GUIDANCE REMAINS IN GOOD AGREEMENT THROUGH THE MID-WEEK PERIOD AND INDICATES DEEP LAYER RIDGING REMAINING AS THE MAIN SYNOPTIC FEATURE. THE LOW-LEVEL RIDGE AXIS IS FORECAST TO REMAIN OVER THE NORTHERN HALF OF THE LOCAL AREA WITH MAINLY LIGHT SERLY FLOW CONTINUING SOUTH OF IT AND VARIABLE FLOW AROUND THE RIDGE AXIS OVER AND AROUND THE LAKE REGION. SUFFICIENT BOUNDARY LAYER MOISTURE COMBINED WITH PLENTY OF DAYTIME HEATING AND INSTABILITY WILL BE ENOUGH TO INITIATE AFTERNOON SHOWERS/TSTMS ASSOCIATED WITH THE SEA BREEZES EACH DAY. THE LATEST GUIDANCE WITH THIS TYPE OF FLOW REGIME INDICATES THE BEST CHANCE FOR THESE SHOWERS/TSTMS REMAINING OVER THE INTERIOR AND WESTERN LOCATIONS EACH AFTERNOON/EARLY EVENING. SOME OF THESE STORMS MAY BECOME STRONG WITH THE MAIN THREATS BEING FREQUENT LIGHTNING...HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH. FOR THE EAST COAST AND METRO AREAS...THE MAIN STORY WILL BE THE HIGH TEMPERATURES...WHICH ARE FORECAST TO REACH THE LOWER 90S EACH DAY. MODELS ARE STILL HINTING AT A SLIGHT INCREASE IN DEEP LAYER MOISTURE ASSOCIATED WITH A WEAK WAVE APPROACHING FROM THE SOUTHEAST TOWARD THE END OF THE PERIOD...WHICH COULD ENHANCE THE SHOWER ACTIVITY FOR A PERIOD OR TWO. .LONG TERM...(FRIDAY-SUNDAY) FRIDAY MAY SEE A SLIGHT DECREASE IN THE CHANCES IN THE WAKE OF THE PREVIOUSLY DISCUSSED WEAK TROPICAL WAVE...BUT IS EXPECTED TO INCREASE AGAIN OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS ANOTHER WEAK TROPICAL WAVE MOVES TOWARD S FLA OVER THE WEEKEND. && .MARINE... LIGHT EASTERLY WINDS WILL PERSIST THROUGH THE WEEK AS HIGH PRESSURE REMAINS IN CONTROL. SLIGHTLY CHOPPIER CONDITIONS WILL REMAIN POSSIBLE AROUND THE COASTAL LOCATIONS AND ACROSS THE BAY ASSOCIATED WITH THE AFTERNOON SEA BREEZES. SLIGHTLY HIGHER RAIN CHANCES POSSIBLE LATER IN THE WEEK AS A WEAK TROPICAL WAVE APPROACHES AND MOVES INTO THE AREA. && .FIRE WEATHER... NO CONCERNS AS RH VALUES REMAIN ABOVE CRITICAL LEVELS EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 88 78 88 / 10 10 20 30 FORT LAUDERDALE 80 89 80 89 / 10 10 20 40 MIAMI 79 89 78 90 / 10 10 10 40 NAPLES 75 92 74 91 / 40 40 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...30/KOB
Hazardous weather outlook, Jul 3, 5:19 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 519 AM EDT TUE JUL 3 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 040200- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 519 AM EDT TUE JUL 3 2012 ...SCATTERED THUNDERSTORMS ACROSS WESTERN INTERIOR, ISOLATED ELSEWHERE... ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST TO SOUTHEAST WINDS AT 10 TO 15 MPH WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES TODAY. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE WESTERN INTERIOR PORTIONS THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED ELSEWHERE. THE PRIMARY IMPACTS WILL BE OCCASIONAL LIGHTNING STRIKES, LOCALLY HEAVY DOWNPOURS, AND GUSTY WINDS. WIND: A FEW THUNDERSTORMS COULD CONTAIN GUSTY WINDS OF 45 TO 50 MPH THIS AFTERNOON AND EVENING. TEMPERATURES: THE COMBINATION OF MAXIMUM AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S AND HIGH HUMIDITY VALUES WILL RESULT IN HEAT INDEX VALUES OF A 105 TO 108 DEGREES ACROSS A LARGE PORTION OF THE INTERIOR AND AROUND 100 DEGREES ACROSS THE REST OF SOUTH FLORIDA, EXCEPT THE EASTERN METRO AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. LOCALLY HEAVY RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE POSSIBLE. THE RISK OF RIP CURRENTS WILL CONTINUE AT THE EAST COAST BEACHES THROUGH MUCH OF THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 3, 2:52 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT TUE JUL 3 2012 FLZ067-071-031915- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 252 PM EDT TUE JUL 3 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 315 PM EDT * AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING SOUTHWEST AT 5 MPH. * THE STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2618 8043 2627 8066 2648 8053 2641 8035 TIME...MOT...LOC 1852Z 055DEG 4KT 2636 8048 KOB
Special weather statement, Jul 3, 3:43 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT TUE JUL 3 2012
FLZ067-068-168-032030-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
343 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PALM BEACH COUNTY
* UNTIL 430 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF NORTH COUNTY AIRPORT...AND
MOVING SOUTH AT 10 MPH.
* THE STORM WILL AFFECT...
NORTH COUNTY AIRPORT...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND UP TO
NICKEL SIZED HAIL. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER
IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2671 8020 2677 8044 2697 8035 2696 8024
2694 8014
TIME...MOT...LOC 1943Z 015DEG 7KT 2688 8027
10Special weather statement, Jul 3, 3:50 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT TUE JUL 3 2012
FLZ069-070-075-032030-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL MAINLAND MONROE FL
350 PM EDT TUE JUL 3 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL COLLIER COUNTY
NORTHWESTERN MAINLAND MONROE COUNTY
* UNTIL 430 PM EDT
* AT 348 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTH OF WILDERNESS WATERWAY NORTH...
AND MOVING NORTHWEST AT 20 MPH.
* THE STORM WILL AFFECT...
RURAL NORTHWESTERN MAINLAND MONROE COUNTY
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2598 8119 2578 8105 2564 8116 2570 8126
2573 8122 2575 8124 2575 8126 2576 8126
2578 8128 2579 8128 2580 8135
TIME...MOT...LOC 1950Z 124DEG 16KT 2576 8119
10Special weather statement, Jul 3, 4:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 455 PM EDT TUE JUL 3 2012 FLZ070-071-032130- INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL 455 PM EDT TUE JUL 3 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL BROWARD COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 530 PM EDT * AT 454 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...AND MOVING NORTHWEST AT 20 MPH. * THE STORM WILL AFFECT... COLLIER/BROWARD LINE AND ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2608 8105 2625 8102 2623 8072 2599 8085 TIME...MOT...LOC 2055Z 115DEG 17KT 2612 8090 10
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:52 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Jul 3, 3:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 3, 3:50 PM EDT | Special Weather Statement | MFL | Monroe | 40 min |
| Jul 3, 5:27 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
| Jul 3, 5:46 PM EDT | Special Weather Statement | MFL | Glades | 29 min |
| Jul 3, 5:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jul 3, 6:20 PM EDT | Special Weather Statement | MFL | Glades | 25 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.